Are you Y Kalish?

Claim your profile

Publications (5)5.13 Total impact

  • The Israel Medical Association journal: IMAJ 07/2003; 5(6):457. · 0.98 Impact Factor
  • Transplantation Proceedings 04/2003; 35(2):663-4. · 0.95 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: Patients with hepatic sarcoidosis rarely require orthotopic liver transplantation (OLT). Progression of granulomatous activity involving other organs after OLT has rarely been described. We describe a 32-year-old woman who underwent liver transplantation for sarcoidosis-associated end-stage liver disease. She presented 4 years later with shortness of breath, hilar lymphadenopathy, and interstitial lung abnormalities. Liver functions were normal. Open lung biopsy results revealed granulomata compatible with sarcoidosis. The patient made a complete recovery after corticosteroid treatment. To the best of our knowledge, this is a first description of severe exacerbation of pulmonary sarcoidosis in an immunosuppressed patient who underwent liver transplantation for sarcoidosis-associated liver disease.
    Journal of Clinical Gastroenterology 11/2002; 35(4):356-8. · 3.20 Impact Factor
  • O Shibolet, Y Kalish, S Gillis, Y Ilan
    [Show abstract] [Hide abstract]
    ABSTRACT: "Ecstasy" (3,4-Methylenedioxymethamphetamine), is used as a mood enhancer. We describe a case of a 23 year-old male suffering from thrombotic thrombocytopenic purpura (TTP), and severe hepatitis following ingestion of ecstasy. We describe the various hepatic complications, including hepatitis, cirrhosis, and hepatic failure, in addition to the hematological complications including DIC and TTP secondary to ecstasy abuse. Ecstasy abuse should be considered in every patient with unexplained hepatic or hematologic complications.
    Harefuah 11/2001; 140(10):911-4, 991.
  • R Elazary, Y Kalish
    [Show abstract] [Hide abstract]
    ABSTRACT: The increase in prevalence of tuberculous meningitis during the past decade has been attributed in part to the increase of AIDS. Failure to diagnose HIV can cause irreversible damage and even death. We describe a man with AIDS admitted through the emergency room because of high fever and headaches for more than a month, He was cachectic and had nuchal rigidity without major neurological deficit. Brain imaging was normal and lumbar puncture showed neutrophils, lymphocytes, hypochloremia, elevated protein, and decreased glucose; cryptococcal antigen was negative but acid-fast staining was positive. Anti-TB chemotherapy was started using 4 drugs and dexamethasone was also given. Considerable improvement in his general condition followed rapidly. Use of corticosteroids in tuberculous meningitis has been a major issue. They are added to antimicrobial agents in order to decrease reactivity of inflammatory mediators and thus reduce central nervous system damage. We review several controlled studies in which steroids were added to treat tuberculous meningitis. The conclusions of most were that they decrease morbidity and mortality, especially of those moderately to severely ill. Most considered as ungrounded the possibility of exacerbating latent tuberculous, or any other opportunistic infection outside the central nervous system. However, it is currently recommended to add prednisone, 1 mg/kg/d for 2-4 weeks when initiating anti-tuberculous treatment.
    Harefuah 03/2001; 140(2):115-7, 191, 190.